Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Charleston, SC

June 12, 2011Liberty County, Long County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 12, 2011, 5:49 PM EDT for Liberty County, Long County, Tattnall County, Georgia. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2011, 5:49 PM EDT (21:49 UTC)
Expired
Jun 12, 2011, 6:45 PM EDT
In force
56 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:53 PM EDTTSTM WND DMGGlennville, GAWARNING POINT REPORTED TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1356 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS52 KCHS 122149
SVRCHS
GAC179-183-267-122245-
/O.NEW.KCHS.SV.W.0099.110612T2149Z-110612T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 645 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES
  SOUTHEAST OF MIDWAY TO MENDES...MOVING SOUTHEAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MENDES...MIDWAY...GUM BRANCH...DONALD...ALLENHURST...
  WALTHOURVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3219 8218 3214 8199 3208 8197 3205 8189
      3205 8181 3175 8153 3164 8179 3166 8185
      3171 8188 3173 8191 3175 8192 3178 8196
      3178 8198 3184 8207 3199 8222
TIME...MOT...LOC 2149Z 320DEG 12KT 3196 8175 3194 8203

$$


33
3 follow-up statements
782 
WWUS52 KCHS 122205
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT SUN JUN 12 2011

GAC179-183-267-122245-
/O.CON.KCHS.SV.W.0099.000000T0000Z-110612T2245Z/
TATTNALL GA-LONG GA-LIBERTY GA-
605 PM EDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN LIBERTY...NORTHWESTERN LONG AND SOUTHERN TATTNALL
COUNTIES...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GUM
BRANCH TO FIVE POINTS...OR ALONG A LINE EXTENDING FROM 10 MILES WEST
OF FORT STEWART TO 10 MILES SOUTH OF REIDSVILLE...MOVING SOUTHEAST AT
10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DONALD...GLENNVILLE...GUM BRANCH...LUDOWICI...MENDES...
MIDWAY AND WALTHOURVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3199 8222 3213 8200 3208 8197 3205 8189
      3205 8181 3175 8153 3164 8179 3166 8184
      3175 8192 3178 8196 3178 8198 3184 8207
TIME...MOT...LOC 2205Z 321DEG 10KT 3191 8177 3194 8210

$$


33
998 
WWUS52 KCHS 122230
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT SUN JUN 12 2011

GAC179-122240-
/O.CAN.KCHS.SV.W.0099.000000T0000Z-110612T2245Z/
LIBERTY GA-
630 PM EDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIBERTY COUNTY
HAS BEEN CANCELLED...

LAT...LON 3199 8194 3182 8169 3175 8192 3178 8196
      3178 8198 3184 8207 3193 8215
TIME...MOT...LOC 2230Z 321DEG 10KT 3186 8172 3189 8205

$$

GAC183-267-122245-
/O.CON.KCHS.SV.W.0099.000000T0000Z-110612T2245Z/
TATTNALL GA-LONG GA-
630 PM EDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN LONG AND SOUTHERN TATTNALL COUNTIES...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF DONALD TO
FIVE POINTS...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF FORT
STEWART TO 14 MILES SOUTH OF REIDSVILLE...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DONALD AND
GLENNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3199 8194 3182 8169 3175 8192 3178 8196
      3178 8198 3184 8207 3193 8215
TIME...MOT...LOC 2230Z 321DEG 10KT 3186 8172 3189 8205

$$


33
180 
WWUS52 KCHS 122239
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT SUN JUN 12 2011

GAC183-267-122249-
/O.EXP.KCHS.SV.W.0099.000000T0000Z-110612T2245Z/
TATTNALL GA-LONG GA-
639 PM EDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LONG AND SOUTHERN
TATTNALL COUNTIES WILL EXPIRE AT 645 PM EDT...

AT 638 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3199 8194 3182 8169 3175 8192 3178 8196
      3178 8198 3184 8207 3193 8215
TIME...MOT...LOC 2239Z 321DEG 10KT 3184 8170 3187 8203

$$


33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:16 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 12, 5:16 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT SUN JUN 12 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA TONIGHT AND STALL
THROUGH MID WEEK. ANOTHER COLD FRONT MAY IMPACT THE AREA LATE IN THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED FORECASTS TO ACCOUNT FOR EARLY EVENING POPS TRENDS.
AS MULTICELL/PULSE THUNDERSTORMS INTERACT WITH THE SEA BREEZE
ACROSS INTERIOR SE GA...COVERAGE/INTENSITY OF THUNDERSTORMS COULD
INCREASE FOR AN HOUR OR TWO...JUSTIFYING LIKELY POPS FOR PARTS OF
THE AREA. DOWNDRAFT CAPES EXCEEDING 1000 J/KG...500 MB TEMPS -9C
TO -10C AND MESOSCALE BOUNDARY INTERACTIONS WILL SUPPORT A
BRIEF/ISOLATED THREAT FOR DAMAGING WINDS AND EVEN LARGE HAIL.
THUNDERSTORMS WILL THEN PUSH TOWARD THE COAST...ALTHOUGH
DECREASING INSTABILITY BEHIND THE SEA BREEZE SHOULD LIMIT THE
SEVERE THREAT. ELSEWHERE...SCATTERED THUNDERSTORMS WILL INTERACT
WITH THE SEA BREEZE ACROSS FAR INTERIOR SE GA AND SE SC...WEST OF
I-95...INTO THIS EVENING.

THINK THERE WILL LIKELY BE A DIMINISHING THREAT OF RAIN ACROSS
SOUTHEAST GEORGIA THIS EVENING DUE TO LOSS OF DAYTIME HEATING WITH
INCREASING CHANCES ACROSS INTERIOR SOUTH CAROLINA LATE AS THE
ACTIVITY ALONG THE UPSTREAM COLD FRONT MOVES TOWARD THE COAST.
COULDN/T RULE OUT A STORM OR TWO BECOMING STRONG TO SEVERE THROUGH
THIS EVENING WITH DAMAGING WINDS THE MAIN HAZARD AS DCAPES WILL BE
AROUND 1000 J/KG. OTHERWISE...LOWS WILL DROP TO AROUND 70 MOST
LOCALES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...THE UPPER LEVEL LOW IN THE SW ATLANTIC PULLS FURTHER AWAY
FROM THE AREA...WHILE AT THE SAME TIME THE A DIFFUSE SURFACE COLD
FRONT WILL SAG INTO THE AREA. THERE IS A VORT LOBE THAT PUSHES NORTH
AND EAST OF THE AREA EARLY IN THE DAY...BUT OTHERWISE NO SIGNIFICANT
SHORT WAVES ARE FOUND THE BALANCE OF THE DAY. HOWEVER...A JET MAX
DOES MOVE IN AROUND 21Z WITH WEAK UPPER DIVERGENCE TO RESULT. THE
INTERACTION OF THE FRONT WITH THE SEA BREEZE...THAT ALIGNS ITSELF NO
FURTHER INLAND THAN THE I-95 CORRIDOR...AND THE WEAK UPPER DYNAMICS
WILL RESULT IN A SLIGHT CHANCE OF CONVECTION. HOWEVER...THE LACK OF
DECENT INSTABILITY AND THE WARM MID LEVELS WILL LIMIT COVERAGE TO NO
MORE THAN SLIGHT CHANCE. CONVECTION WILL HOLD OFF UNTIL EARLY
AFTERNOON...WITH CONVECTIVE TEMPS IN THE LOWER AND MID 90S. WITH DRY
MID LEVEL AIR AND DCAPES NEAR 1000 J/KG THERE CERTAINLY COULD BE
ISOLATED STRONG T-STORMS DESPITE THE SMALL COVERAGE. TEMPS WILL BE
FAR ABOVE NORMAL WITH A DEEP OFFSHORE FLOW...AND WITH PLENTY OF
INSOLATION AND 850 MB TEMPS AS HIGH AS 20-21C WE WILL COME CLOSE TO
OUR LOW LEVEL THICKNESS FORECAST. THIS SUPPORTS HIGHEST TEMPS OF
95-100 IN MANY LOCATIONS AWAY FROM THE COAST. THESE TEMPS WILL BE
CLOSE TO RECORD HIGHS FOR THE DATE...BUT CURRENT INDICATIONS ARE
THAT THEY WILL FALL SHORT. SEE CLIMATE SECTION BELOW FOR DETAILS.
THANKFULLY OUR DEWPOINTS ARE DOWN IN THE 60S WHICH WILL RESTRICT
HEAT INDICES TO NO MORE THAN 100-102 DEGREES.

TUESDAY...A CLOSED LOW ALOFT IS FOUND OVER SE CANADA AND THE NE
STATES...WITH RIDGING EXTENDING FROM TEXAS TO HUDSON BAY IN CANADA.
THE ASSOCIATED NW FLOW BETWEEN THESE TWO FEATURES WILL PREVAIL
LOCALLY...AND SEND A SHORT WAVE INTO THE AREA BY LATE IN THE DAY OR
IN THE EVENING. SIMILAR TO MONDAY THERE IS ANOTHER WEAK JET MAX
ALOFT AND ITS ASSOCIATED DIVERGENCE THAT MOVES IN WITH THE SHORT
WAVE. BUT UNLIKE MONDAY...THE FRONT IS NOW OFFSHORE...THERE IS A
MUCH GREATER AMOUNT OF DRY AIR AND INSTABILITY IS EVEN LESS THAN THE
DAY BEFORE. THAT ALONG WITH A STRONGER CAP WILL KEEP CONVECTIVE
COVERAGE IN CHECK...AND WE HAVE OPTED TO SHOW NO MORE THAN 14 POPS
NEAR THE US-17 CORRIDOR. THERE IS AN EVEN DEEPER OFFSHORE THAN
MONDAY...AND THIS WILL PIN THE SEA BREEZE VERY NEAR THE COAST IN THE
AFTERNOON. THUS WE WILL EXPAND THE HEAT CLOSER TO THE BEACHES...WITH
JUST ABOUT EVERYWHERE EXCEPT THE IMMEDIATE SHORELINE TOPPING OUT IN
THE MID AND UPPER 90S /MAYBE NEAR 100 IN SPOTS ONCE AGAIN/.

WEDNESDAY...THERE ARE SOME INDICATIONS THAT RAIN CHANCES WILL
IMPROVE WITH BETTER DYNAMICS ALOFT TO MOVE THROUGH WITHIN THE NW
FLOW ALOFT BETWEEN THE UPPER LOW OVER NEW ENGLAND AND THE RIDGING TO
OUR WEST. A STRONGER SHORT WAVE IS FORECAST TO MOVE IN DURING THE
DAY...ONCE AGAIN ACCOMPANIED BY A JET MAX AND ITS ASSOCIATED
DIVERGENCE. THE SEA BREEZE WILL PUSH FURTHER INLAND /I-95 CORRIDOR/
AND MOISTURE AND INSTABILITY ARE AT THEIR BEST DURING THE SHORT TERM
PERIOD. GIVEN THE VERY DRY CONDITIONS ACROSS SC /ABNORMALLY DRY TO
SEVERE DROUGHT CONDITIONS AS PER THE US DROUGHT MONITOR/ AND ACROSS
GA /SEVERE DROUGHT AS PER THE US DROUGHT MONITOR/...WE ARE HESITANT
TO SHOW ANYTHING MORE THAN SLIGHT CHANCE POPS. IF TRENDS SUPPORT
HIGHER POPS...THEN LATER FORECASTS MAY NEED TO ADJUST VALUES HIGHER.
WITH LESS INSOLATION...OUR TEMPS WILL BE A TAD LOWER...RANGING FROM
LOWER 90S NE TO MID 90S CENTRAL AND SOME UPPER 90S SW.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE EXTENDED PERIOD LOOKS A BIT UNSETTLED FOR THE EASTERN UNITED
STATES...AND DIFFERENCES IN THE GFS AND ECMWF MODEL SOLUTIONS
LENDS SOME UNCERTAINTY TO FORECAST DETAILS.

AN UPPER LOW OFF THE NEW ENGLAND COAST WILL DRIFT FARTHER
NORTHEAST LATE IN THE WEEK...ALLOWING ANOTHER LOW ALOFT TO SHIFT
EAST OVER THE OHIO VALLEY. THE UPPER LEVEL PATTERN ACROSS THE
SOUTHEAST STATES WILL REMAIN NEARLY ZONAL AND PROGRESSIVE...AS
WEAK SHORTWAVE ENERGY CONTINUES TO PASS THROUGH THE REGION. WILL
INDICATE SLIGHTLY HIGHER POPS IN THE CHANCE CATEGORY FOR INLAND
AREAS BOTH THURSDAY AND FRIDAY TO HIGHLIGHT THE POTENTIAL FOR A
SURFACE LOW AND FRONTAL SYSTEM TO IMPACT THE REGION LATE IN THE
WEEK. THE PATTERN EVOLUTION IS TOO UNCERTAIN...AND CONFIDENCE IS
TOO LOW...TO DEPICT POPS ANY HIGHER THAN SLIGHT CHANCE FOR THE
WEEKEND.

TEMPERATURES WILL CONTINUE TO RUN SLIGHTLY ABOVE NORMAL THROUGH
THE EXTENDED PERIOD...WITH HIGHS GENERALLY IN THE LOW TO MID 90S
AWAY FROM THE COAST AND LOWS IN THE LOW 70S EACH NIGHT.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
THUNDERSTORMS COULD IMPACT KSAV THIS EVENING...WILL AMEND AS
NECESSARY. OTHERWISE...VFR AT KCHS/KSAV THROUGH MIDDAY MON.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.MARINE...
NO SIG ISSUES THROUGH TONIGHT. ONSHORE WINDS WILL INCREASE A BIT
THROUGH THE FIRST HALF OF THE NIGHT...THEN DIMINISH AND BECOME
OFFSHORE LATE AS A COLD FRONT APPROACHES FROM THE NORTHWEST.

WITH THE REMNANTS OF THE COLD FRONT TO LIE ACROSS THE COASTAL WATERS
EARLY THIS WEEK...A LIGHT PRESSURE PATTERN WILL PREVAIL WITH THE
ATLANTIC RIDGE SHUNTED OFF TO THE SE. EVEN WITH SEA BREEZE
CIRCULATIONS THERE ARE NO WINDS HIGHER THAN AROUND 10 OR 12 KT
THROUGH TUESDAY NIGHT. SEAS WILL BE A COMBINATION OF SMALL SWELLS
AND SMALL WIND WAVES...AVERAGING NO MORE THAN 2 OR 3 FEET...EXCEPT
FOR SOME 4 FOOTERS NEAR 50-60 NM OFF THE GA COAST EARLY MONDAY.

THE APPROACH OF THE NEXT COLD FRONT DURING THE SECOND HALF OF THE
WEEK AND THE ATLANTIC RIDGE ATTEMPTING TO BUILD BACK WESTWARD WILL
GRADUALLY ALLOW FOR AN INCREASING PRESSURE GRADIENT WEDNESDAY
THROUGH FRIDAY...BUT CONDITIONS ARE WELL BELOW ANY SCA CONDITIONS.

GIVEN THE LIGHT WIND REGIME MONDAY INTO TUESDAY...PROVIDED WE
EXPERIENCE SOME VERTICAL DEVELOPMENT TO THE CUMULUS CLOUDS AND OUR
INSTABILITY IS SUFFICIENT WE MIGHT HAVE A CONCERN FOR WATERSPOUTS.
BUT THE PROBABILITIES ARE NOT SUFFICIENT ENOUGH AT THIS TIME TO
INCLUDE IN A MARINE WEATHER STATEMENT AND/OR THE HAZARDOUS WEATHER
OUTLOOK.

&&

.CLIMATE...
RECORD HIGH TEMPS FOR JUNE 13TH...
KCHS...97 SET IN 2002.
KCHL...96 SET IN 1998 AND PREVIOUS YEARS.
KSAV...100 SET IN 1880.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 12, 3:13 AM EDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
313 AM EDT SUN JUN 12 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-130715-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
313 AM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 12, 4:05 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT SUN JUN 12 2011

GAZ140-141-122030-
COASTAL MCINTOSH-INLAND MCINTOSH-
405 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...MCINTOSH AND
GLYNN COUNTIES THROUGH 430 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COX...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN...
RIDGEVILLE...TOWNSEND AND VALONA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3132 8145 3133 8144 3133 8148 3140 8159
      3145 8162 3147 8162 3149 8165 3154 8167
      3157 8157 3160 8155 3148 8127 3129 8140
TIME...MOT...LOC 2006Z 312DEG 9KT 3150 8159
Special weather statement, Jun 12, 4:06 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT SUN JUN 12 2011

GAZ140-141-122030-
COASTAL MCINTOSH-INLAND MCINTOSH-
406 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 430 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COX...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN...
RIDGEVILLE...TOWNSEND AND VALONA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3132 8145 3133 8144 3133 8148 3140 8159
      3145 8162 3147 8162 3149 8165 3154 8167
      3157 8157 3160 8155 3148 8127 3129 8140
TIME...MOT...LOC 2006Z 312DEG 9KT 3150 8159
Special weather statement, Jun 12, 4:30 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT SUN JUN 12 2011

GAZ099-100-114-115-122100-
BULLOCH-CANDLER-EVANS-TATTNALL-
430 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 500 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GEORGIA SOUTHERN
TO COBBTOWN...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BELLVILLE...BROOKLET...CLAXTON...COBBTOWN...COLLINS...DAISY...
DENMARK...GEORGIA SOUTHERN...GORDONIA ALTAMAHA STATE PARK...HAGAN...
MANASSAS...NEVILS...PULASKI...REGISTER...REIDSVILLE AND STATESBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3253 8173 3225 8154 3216 8173 3215 8178
      3214 8178 3196 8216 3215 8220 3218 8219
      3223 8222 3229 8223
TIME...MOT...LOC 2030Z 329DEG 15KT 3241 8177 3223 8213

33
Special weather statement, Jun 12, 4:40 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT SUN JUN 12 2011

GAZ137-140-141-122115-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
440 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 515 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TIBET...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...MERIDIAN...TIBET AND TOWNSEND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3139 8157 3145 8162 3147 8162 3149 8165
      3154 8167 3156 8170 3158 8170 3162 8177
      3171 8161 3145 8136 3135 8152
TIME...MOT...LOC 2041Z 330DEG 12KT 3158 8166

33
Special weather statement, Jun 12, 5:00 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT SUN JUN 12 2011

GAZ100-114>116-137-138-122130-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
500 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LONG...
EVANS...BULLOCH...LIBERTY AND BRYAN COUNTIES THROUGH 530 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DENMARK TO
GORDONIA ALTAMAHA STATE PARK...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BELLVILLE...CLAXTON...COLLINS...DAISY...DENMARK...ELLABELL...
GLENNVILLE...GORDONIA ALTAMAHA STATE PARK...GROVELAND...HAGAN...
LANIER...MANASSAS...MENDES...MIDWAY...NEVILS...PEMBROKE AND
REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3214 8220 3215 8219 3219 8219 3237 8159
      3205 8141 3184 8206 3206 8221
TIME...MOT...LOC 2101Z 330DEG 17KT 3226 8166 3211 8214

33
Special weather statement, Jun 12, 5:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT SUN JUN 12 2011

GAZ100-101-114>116-137-138-122200-
BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
529 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LONG...
EVANS...BULLOCH...EFFINGHAM...LIBERTY AND BRYAN COUNTIES THROUGH 600
PM EDT...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LANIER TO GORDONIA
ALTAMAHA STATE PARK...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BELLVILLE...BLITCHTON...CLAXTON...DAISY...EDEN...ELLABELL...
GLENNVILLE...GORDONIA ALTAMAHA STATE PARK...GROVELAND...HAGAN...
LANIER...MANASSAS...MELDRIM...MENDES...MIDWAY...PEMBROKE AND
REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3214 8220 3230 8141 3212 8136 3210 8139
      3208 8139 3207 8137 3205 8137 3203 8134
      3197 8132 3191 8208 3209 8221
TIME...MOT...LOC 2130Z 323DEG 15KT 3214 8155 3210 8213

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:03 PM EDTSpecial Weather StatementCHSBulloch27 min
Jun 12, 4:05 PM EDTSpecial Weather StatementCHSMcIntosh25 min
Jun 12, 4:06 PM EDTSpecial Weather StatementCHSMcIntosh24 min
Jun 12, 4:30 PM EDTSpecial Weather StatementCHSBulloch, Evans, Tattnall30 min
Jun 12, 4:40 PM EDTSpecial Weather StatementCHSMcIntosh35 min
Jun 12, 5:00 PM EDTSpecial Weather StatementCHSEvans, Tattnall30 min
Jun 12, 5:29 PM EDTSpecial Weather StatementCHSBryan, Evans, Tattnall31 min
Jun 12, 5:41 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty64 min
Jun 12, 6:15 PM EDTSpecial Weather StatementCHSEffingham30 min
Jun 12, 6:55 PM EDTSpecial Weather StatementCHSLong35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.